Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 5, 2006, 10:48 AM MDT for Eddy County, Lea County, New Mexico. It took effect at Apr 5, 2006, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 10:48 AM MDT (16:48 UTC)
- In effect from
- Apr 5, 2006, 12:00 PM MDT
- Expired
- Apr 5, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 051648 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1148 AM CDT WED APR 5 2006 ...WIND EVENT TO IMPACT WEST TEXAS AND SOUTHEASTERN NEW MEXICO... .A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED OVER CALIFORNIA EARLY THIS MORNING WILL LIFT EASTWARD INTO THE ROCKY MOUNTAINS TONIGHT AND INTO THE CENTRAL PLAINS ON THURSDAY. A TIGHTENING GRADIENT IN ADVANCE OF THIS SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BEGINNING THIS AFTERNOON...AND ACROSS THE DAVIS MOUNTAINS TONIGHT. VERY WINDY CONDITIONS WILL SPREAD ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AS THE UPPER LEVEL STORM SYSTEM LIFTS INTO THE CENTRAL PLAINS. NMZ027-TXZ258-060100- /O.CON.KMAF.HW.W.0029.060405T1800Z-060407T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1048 AM MDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. THESE WINDS WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. STRONG WINDS ARE EXPECTED AGAIN THURSDAY... WITH WEST TO SOUTHWESTERLY SPEEDS BETWEEN 45 AND 60 MPH...WITH A FEW GUSTS OVER 75 MPH POSSIBLE. THE WINDS SHOULD GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. $$ TXZ074-060100- /O.CON.KMAF.HW.W.0029.060406T0600Z-060406T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1148 AM CDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH...WITH A FEW GUSTS NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS BEGINNING LATE TONIGHT AND CONTINUING THROUGH THURSDAY. THESE WINDS WILL GRADUALLY DIMINISH BY LATE THURSDAY AFTERNOON. MOTORISTS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. $$ NMZ028-029-060100- /O.NEW.KMAF.WI.Y.0010.060405T1800Z-060406T0200Z/ /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 1048 AM MDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$ NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-080-060100- /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 1148 AM CDT WED APR 5 2006 /1048 AM MDT WED APR 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$
2 follow-up statements
000 WWUS74 KMAF 051946 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT WED APR 5 2006 ...WIND EVENT TO IMPACT WEST TEXAS AND SOUTHEASTERN NEW MEXICO... .A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED OVER CALIFORNIA EARLY THIS MORNING WILL LIFT EASTWARD INTO THE ROCKY MOUNTAINS TONIGHT AND INTO THE CENTRAL PLAINS ON THURSDAY. A TIGHTENING GRADIENT IN ADVANCE OF THIS SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BEGINNING THIS AFTERNOON...AND ACROSS THE DAVIS MOUNTAINS TONIGHT. VERY WINDY CONDITIONS WILL SPREAD ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS THURSDAY AFTERNOON AS THE UPPER LEVEL STORM SYSTEM LIFTS INTO THE CENTRAL PLAINS. NMZ027-TXZ258-061000- /O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 146 PM MDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 80 MPH THURSDAY AFTERNOON ARE EXPECTED THROUGH TOMORROW EVENING. THESE WINDS WILL GRADUALLY DIMINISH BY THURSDAY EVENING. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. $$ TXZ074-061000- /O.CON.KMAF.HW.W.0029.060406T0600Z-060406T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 246 PM CDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 70 MPH ARE EXPECTED ACROSS THE DAVIS MOUNTAINS FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. MOTORISTS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. $$ NMZ028-029-060200- /O.CON.KMAF.WI.Y.0010.000000T0000Z-060406T0200Z/ /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 146 PM MDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$ NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-080-061000- /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 246 PM CDT WED APR 5 2006 /146 PM MDT WED APR 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$
000 WWUS74 KMAF 060228 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 928 PM CDT WED APR 5 2006 ...WIND EVENT TO IMPACT WEST TEXAS AND SOUTHEASTERN NEW MEXICO... .A VIGOROUS UPPER LEVEL STORM SYSTEM LOCATED OVER THE GREAT BASIN WILL LIFT EASTWARD INTO THE ROCKY MOUNTAINS TONIGHT AND INTO THE CENTRAL PLAINS ON THURSDAY. AS THE SYSTEM APPROACHES THE AREA... WINDS WILL INCREASE TONIGHT THROUGH THURSDAY AFTERNOON ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE STRONGEST WINDS WILL REMAIN OVER THE MOUNTAINS BEGINNING TONIGHT AND CONTINUING THROUGH THURSDAY EVENING. WINDS ACROSS THE PLAINS WILL ALSO BE ON THE INCREASE BEGINNING TOMORROW MORNING AND CONTINUING THROUGH THE AFTERNOON. DECREASING WINDS CAN BE EXPECTED ACROSS ALL AREAS THURSDAY NIGHT. NMZ028-029-061000- /O.EXP.KMAF.WI.Y.0010.000000T0000Z-060406T0200Z/ /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM 828 PM MDT WED APR 5 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH CAN BE EXPECTED BEGINNING LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$ NMZ027-TXZ258-061000- /O.CON.KMAF.HW.W.0029.000000T0000Z-060407T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 828 PM MDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 80 MPH ARE EXPECTED THROUGH EARLY THURSDAY EVENING. THESE WINDS WILL GRADUALLY DIMINISH BEGINNING AFTER SUNSET ON THURSDAY. MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS... INCLUDING GUADALUPE PASS ALONG HIGHWAY 62 180 SHOULD BE PREPARED FOR STRONG WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. $$ TXZ074-061000- /O.CON.KMAF.HW.W.0029.060406T0600Z-060406T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 928 PM CDT WED APR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT THURSDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 70 MPH ARE EXPECTED ACROSS THE DAVIS MOUNTAINS FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON. MOTORISTS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO CONSIDER ALTERNATE ROUTES. $$ NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-080-061000- /O.CON.KMAF.WI.Y.0009.060406T1200Z-060407T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 928 PM CDT WED APR 5 2006 /828 PM MDT WED APR 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY. WEST WINDS WILL INCREASE TO 30 TO 35 MPH...WITH A FEW GUSTS TO 50 MPH BY THURSDAY AFTERNOON. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH BY EARLY THURSDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON NORTH SOUTH ORIENTED ROADWAYS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 10:43 AM MDT, 5 minutes earlier.
Area forecast discussion, Apr 5, 10:43 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1143 AM CDT WED APR 5 2006
.UPDATE...
DRY AIR BEGINNING TO MIX DOWN OVER THE WESTERN CWA AS TEMPERATURES
WARM...WHILE MID AND UPPER LEVEL MOISTURE CONTINUES TO STREAM OVER
THE CWA IN INCREASING SOUTHWEST FLOW ALOFT. WATER VAPOR IMAGERY
SHOWING SOME ENHANCEMENT OVER SOUTHEASTERN CHIHUAHUA...WHICH MAY BE
LIFT AHEAD OF A WEAK SHORTWAVE TROUGH INDICATED IN SOME MODEL
DATA.
DESPITE THE EXPECTATION OF INCREASING MID/HIGH CLOUDS...THINK THE
FORECAST MAX TEMPERATURES LOOK GOOD AS READINGS ARE A FEW DEGREES
ABOVE THE WARMER 05/00Z FWCMOS IN MOST LOCATIONS. THE POSSIBILITY
OF CONVECTION THOUGH IS A BIT MORE DIFFICULT TO ASSESS. THINK A
DRYLINE WILL DEVELOP...MIX EAST...AND SHARPEN UP BY LATE THIS
AFTERNOON...PARTICULARLY OVER THE STOCKTON PLATEAU/LOWER TRANS
PECOS. ALTHOUGH MODEL SOUNDINGS INDICATE A STOUT CAP ALONG THE
DRYLINE THIS AFTERNOON...THINK THE COMBINATION OF NEAR RECORD HIGH
TEMPERATURES...STEEP MID LEVEL LAPSE RATES AS HIGH AS 8.5 C/KM...AND
MID LEVEL SUPPORT FROM EVEN A WEAK SHORTWAVE TROUGH WILL BE ENOUGH
FOR AT LEAST ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE DRYLINE BY
LATE AFTERNOON. PROGGED CAPE VALUES VARY FROM MODEL TO MODEL...BUT
VALUES OF 1500 TO 2000 J/KG NOT OUT OF THE QUESTION ALONG THE DRYLINE
THIS AFTERNOON AS SURFACE DEWPOINTS WILL PROBABLY BE IN THE 50S TO
NEAR 60 EAST OF THE DRYLINE. WENT AHEAD AND EXPANDED 20 POPS ALONG
THE EASTERN FRINGE OF THE CWA SINCE A H85 LOW LEVEL JET DEVELOPS
THESE AREAS EARLY THIS EVENING. SINCE FORECAST MODEL SOUNDINGS
DISPLAYING INVERTED V CHARACTERISTICS...WILL MENTION ISOLATED
SEVERE STORMS IN THE HWO WITH DAMAGING WINDS AND HAIL THE MAIN
THREATS.
WILL ISSUE A WIND ADVISORY FOR EDDY AND NORTHERN LEA COUNTY THIS
AFTERNOON INTO EARLY THIS EVENING. DESPITE THE CLOUD COVER...
LATEST PROGS INDICATING H85 WIND SPEEDS OF 25 TO 35 KT THESE AREAS
BY LATE AFTERNOON...NOT TO MENTION H7 WINDS OF 45 TO 55 KT. FINALLY...
WILL LEAVE CURRENT FIRE WEATHER FORECAST PRETTY MUCH AS IS SINCE MOST
OF THE CHANGES TO THE FORECAST WERE FOR THE EASTERN ZONES. UPDATES
WILL FOLLOW SHORTLY.
&&
.PREV DISCUSSION... (ISSUED 408 AM CDT WED APR 5 2006)
SHORT TERM...
SUBTROPICAL MOISTURE CONTINUES TO STREAM ACROSS THE FORECAST AREA
WITHIN THE SOUTHWESTERLY FLOW ALOFT BETWEEN A VIGOROUS UPPER LOW
OVER WESTERN CALIFORNIA AND AN UPPER LEVEL RIDGE LOCATED OVER
CENTRAL MEXICO. THE UPPER LOW IS EXPECTED TO SHIFT EAST TOWARD
ID/NV/UT LATER TODAY...WITH SOUTHWESTERLY UPPER FLOW CONTINUING TO
INCREASE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO IN ADVANCE OF
THIS FEATURE. SURFACE LOW PRESSURE SHOULD DEEPEN ACROSS EASTERN
CO/WESTERN KS IN RESPONSE TO THE FALLING HEIGHTS. THE SURFACE TROUGH
AXIS SHOULD EXTEND SOUTHWARD INTO THE FORECAST AREA...WITH BOTH THE
GFS AND NAM INDICATING STRONG LOW LEVEL THERMAL RIDGING ALONG THE
TROUGH AXIS DURING THE LATE AFTERNOON HOURS. THIS SHOULD RESULT IN
VERY WARM SURFACE TEMPERATURES...WITH SEVERAL LOCATIONS EXPECTED TO
REACH OR EXCEED 90 DEGREES (EVEN A FEW LOCATIONS ON THE RIO GRANDE
MAY EXCEED 100). THE RECORD HIGH FOR MAF TODAY IS 92 SET IN 1959.
THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS SOUTHEASTERN NEW
MEXICO SOUTHWARD INTO THE VAN HORN/MARFA PLATEAU REGION THIS
AFTERNOON...WITH GUSTY SOUTHWEST TO WESTERLY WINDS ANTICIPATED
DURING THE LATE AFTERNOON. A TIGHTENING MID LEVEL GRADIENT OVER THE
GUADALUPE MOUNTAINS WILL LIKELY RESULT IN HIGH WINDS THIS AFTERNOON
THROUGH TONIGHT...SO HAVE UPGRADED THE PREVIOUS WATCH TO A HIGH WIND
WARNING THERE. A FEW LOCATIONS ACROSS THE IMMEDIATE ADJACENT
PLAINS...FROM ARTESIA SOUTHWARD TO CARLSBAD MAY SEE WINDS FLIRT WITH
WIND ADVISORY CRITERIA...BUT HAVE OPTED TO OMIT ADVISORY THERE FOR
THIS AFTERNOON WITH THIS ISSUANCE. DAY SHIFT WILL NEED TO MONITOR.
FIRE WEATHER CONCERNS ARE ALSO EXPECTED IN THESE LOCATIONS THIS
AFTERNOON...SEE THE FIRE WEATHER DISCUSSION BELOW FOR ADDITIONAL
DETAILS.
ANOTHER CONCERN LATE THIS AFTERNOON AND THIS EVENING WILL BE THE
POSSIBILITY OF ISOLATED THUNDERSTORMS EAST OF THE SURFACE
TROUGH/DRYLINE...ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. LOW
LEVEL CONVERGENCE AND INSTABILITY MAY ALSO COMBINE WITH INCREASING
MID LEVEL LIFT BY A PASSING SHORTWAVE ALOFT TO INITIATE A FEW STORMS
IN THESE AREAS. WILL KEEP 10-20 PERCENT CHANCE OF STORMS GOING IN
THE GRIDS IN THESE LOCATIONS LATE THIS AFTERNOON THROUGH THE
EVENING. BREEZY/WINDY CONDITIONS OUT WEST WILL LIKELY CONTINUE
THROUGH THE NIGHT AS THE SURFACE GRADIENT REMAINS TIGHT. WE WILL
KEEP THE HIGH WIND WARNING GOING THROUGH THE NIGHT IN THE GUADALUPES
AS INCREASING SUBSIDENCE MAY FORCE STRONGER MID LEVEL WINDS DOWN
INTO THE HIGHER ELEVATIONS.
LONG TERM...
BY THURSDAY A VIGOROUS UPPER TROUGH WILL SPIN EASTWARD OVER THE
ROCKY MOUNTAINS. A STRONG SHORTWAVE WILL ROTATE THROUGH THE BASE
OF THE TROUGH AND ACROSS THE PANHANDLE/SOUTH PLAINS. NOT EXPECTING
MUCH IN THE WAY OF PRECIP OUT OF THIS SYSTEM... BUT IT SHOULD BE A
GREAT WIND PRODUCER.
ETA SHOWS A VERY STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER
NEBRASKA IN RESPONSE TO THE APPROACHING UPPER TROUGH. THIS SURFACE
LOW WILL HAVE A TROUGH EXTENDING SOUTHWARD INTO MEXICO. AS THIS
TROUGH/PACIFIC FRONT MOVES EAST IT WILL BRING STRONG WEST WIND AND
SLIGHTLY COOLER TEMPERATURES ACROSS THE AREA PUSHING THE LOW LEVEL
MOISTURE EAST. COMBINATION OF DRY AND WINDY CONDITIONS WILL CREATE
A FIRE HAZARD. CURRENTLY HAVE HIGH WIND WATCH FOR MOUNTAINS AND
FIRE WX WATCH FOR WESTERN CWA. WILL ADD A WIND ADVISORY FOR THE
PLAINS THURSDAY FOR REMAINING ZONES EXCEPT THOSE BORDERING RIO GRANDE.
THE WEST WIND WILL DECREASE THROUGH THE EVENING HOURS THURSDAY AND
CONTINUE INTO FRIDAY BEFORE A COLD FRONT BLOWS THROUGH ON FRIDAY
WITH A BRISK NORTH WIND BRINGING COOLER TEMPERATURES FOR SATURDAY.
A SOUTH WIND WILL SLOWLY RETURN LATE SATURDAY/SUNDAY WITH TEMPS
BEGINNING TO REBOUND INTO THE UPPER 70S. SOUTH WIND WILL COMBINE
WITH AN UPPER RIDGE TO WARM TEMPS BACK INTO THE 80S THROUGH EARLY
NEXT WEEK. NO PRECIP EXPECTED THURSDAY THROUGH NEXT WEDNESDAY.
FIRE WEATHER...
WE HAVE UPGRADED THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE
AND DAVIS MOUNTAINS...THE VAN HORN AREA...REEVES COUNTY...AND THE
MARFA PLATEAU REGION TO A RED FLAG WARNING THIS AFTERNOON THROUGH
EARLY THIS EVENING. 20-FT WIND SPEEDS WILL INCREASE ABOVE 20 MPH
ACROSS MOST OF THIS AREA...WITH RELATIVE HUMIDITY VALUES DROPPING TO
10-13 PCT. 20-FT WINDS MAY STAY NEAR 20 MPH OVERNIGHT...BUT RELATIVE
HUMIDITY WILL LIKELY RISE ABOVE 15 PERCENT AFTER SUNSET.
MORE CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS ALL OF
THE FORECAST AREA THURSDAY. A STRONG UPPER LEVEL LOW WILL PASS
ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO THURSDAY
MORNING...WITH WINDY TO VERY WINDY CONDITIONS SPREADING ACROSS THE
REGION IN ITS WAKE. A VERY DRY AIRMASS WILL ALSO SPREAD EASTWARD
THROUGH THE ENTIRE AREA...WITH RELATIVE HUMIDITY DROPPING TO 8-13
PCT OVER JUST ABOUT ALL LOCATIONS. WE HAVE ISSUED A FIRE WEATHER
WATCH FOR ALL ZONES THURSDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 9 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...
EDDY COUNTY PLAINS...AND NORTHERN LEA COUNTY.
WIND ADVISORY FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM NOON CDT THURSDAY TO 8 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CDT THURSDAY TO 8 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
WIND ADVISORY FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING UNTIL 7 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...AND
VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 1 AM CDT THURSDAY TO 4 PM CDT THURSDAY
FOR THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.
HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS.
&&
67/74Hazardous weather outlook, Apr 5, 10:23 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1123 AM CDT WED APR 5 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061630- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1123 AM CDT WED APR 5 2006 /1023 AM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR EDDY AND NORTHERN LEA COUNTIES IN SOUTHEASTERN NEW MEXICO FOR THIS AFTERNOON THROUGH THE EARLY EVENING. WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ALONG THE EASTERN FRINGES OF THE COUNTY WARNING AREA. THIS INCLUDES THE WESTERN LOW ROLLING PLAINS...THE EASTERN PERMIAN BASIN...THE STOCKTON PLATEAU AND THE LOWER TRANS PECOS REGIONS. ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP IN THESE AREAS AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY AND WINDY CONDITIONS WILL INCREASE THE FIRE HAZARD WITH RAPID FIRE GROWTH AND SPREAD POSSIBLE THIS AFTERNOON FROM THE MARFA PLATEAU NORTHWARD ACROSS SOUTHEASTERN NEW MEXICO. HIGH WINDS WITH SUSTAINED SPEEDS OVER 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS EXPECTED ACROSS THE AREA ON THURSDAY. SUSTAINED WEST WINDS OF 45 TO 60 MPH WITH GUSTS OF 60 MPH TO OVER 70 MPH WILL BE POSSIBLE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE PLAINS. EXPECTED VERY WINDY AND DRY CONDITIONS WILL RESULT IN ENHANCED FIRE DANGER FOR RAPID FIRE GROWTH AND SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THURSDAY... WITH CONDITIONS IMPROVING DURING THE EVENING. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON EAST OF A BIG SPRING...RANKIN...TO SANDERSON TEXAS LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:45 AM MDT | High Wind Warning | MAF | Eddy, Lea | 47 hr |
| Apr 5, 3:45 AM MDT | Wind Advisory | MAF | Eddy, Lea | 38 hr |
| Apr 5, 4:33 AM MDT | Red Flag Warning | MAF | 13 hr |
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.